It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Sjögren's Syndrome Message Board

  • Newbie seeking advice.

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 02-19-2016, 10:00 AM   #1
    Twirlytwix
    Newbie
    (female)
     
    Join Date: Feb 2016
    Location: Uk
    Posts: 2
    Twirlytwix HB User
    Newbie seeking advice.

    Hi, first time poster here looking for some information for my mum. Her health issues are very long and complex so I must apologise in advance for this very long post!

    She was initially diagnosed in the 1960's when she was 20 years old with hyperthyroidism and a stomach ulcer. She received treatment for these but was never totally well afterwards. She also had anemia for which she has had iron tablets several times over the years.

    Fast forward twenty years and in her 40's she was diagnosed with RA and prescribed painkillers. She was also diagnosed with hypothyroidism which was critically low by the time it was tested. Since that time she has suffered from various digestive issues.

    In her 50's she was diagnosed with Sjogren's, Fibromyalgia, Chronic Fatigue Syndrome and Raynauds. She has her tear ducts sealed. She had by this time been on Kitiprofen, Gabapentin, Amytrypteline, Duloxetine and others at various times.

    She was admitted to hospital aged about 60 suffering from dehydration, malnutrition, and nausea with vomiting. At this time she was diagnosed with H Pylori for which she was treated. Because of her stomach issues the GP stopped all her pain medication and put her on buprenorphine patches which she has been on ever since at the same initial dosage.

    The digestive issues persisted for the next few years and she has had regular nausea and pain together with bowel and bladder problems. She was diagnosed with a slow transit and takes daily enemas. She has been told that she had pernicious anemia but has had no treatment for this. She also has Ménière's disease.

    She has always had various skin rashes which have been diagnosed and rediagnosed again and again. First it was excema, then they thought psoriasis then photosensitivity. For these she has had emollients and occasional steroid cream. She developed circular red patches on her face several years ago which always seem to be there and sometimes flare up and look like a macular type rash. GP and consultant thought it might be Lupus but tests were negative and another consultant diagnosed Jessners lymphocytic infiltration. Told to use sunscreen and prescribed tacrolimus mono hydrate (protopic) for face 2-3 times week.

    For the last few months she has had chronic upper left quadrant pain and violent episodes of burping. She is constantly nauseous and has no appetite. Even water can set off the pain and nausea. Off to another private consultant who has done a CT scan, endoscopy and colonoscopy. Just back from consultation to discuss the results and apparently all is normal and he suspects Sjogren's related.

    I'm just not sure where to go from here, the GP (who is very sympathetic) has no suggestions. She has just turned 70 and has been so ill all her life it's heartbreaking. She only weighs 6st 13 and needs to put weight on.

    Current medications are butrans patches, thyroxine and artificial tears and saliva. Mirabegan for urinary incontinence, movicol for slow transit and lanzoprasole/esomprazole for indigestion. Also tacrolimus mono hydrate for facial rash. She has never been offered disease modifying anti rheumatics or B12 injections. Would hydroxychloroquine help? I have lost count of how many different consultants she has seen and how many different diagnosis' she has had. She is in BUPA and pays thousands a year for no clear answers. These individual ailments could all be manifestations of Sjogren's couldn't they?

    I would really appreciate any advice.

     
    Reply With Quote
    The following user gives a hug of support to Twirlytwix:
    Sophie17 (03-14-2016)
    Sponsors Lightbulb
       
    Old 02-19-2016, 11:17 AM   #2
    prizm 2000
    Junior Member
    (male)
     
    Join Date: Feb 2016
    Posts: 15
    prizm 2000 HB User
    Re: Newbie seeking advice.

    So sorry to hear what she's been through. I'm new to sjogren's, but plaquenil and pilocarpine prescribed by my rheumatologist have really helped thus far. It does sound as if there may be medicine interactions present....that's just an amateur guess. If you could find a physician who could consider a "removing all meds and starting over with new ones" (fewer, perhaps) it might make a difference. Nothing will happen overnight, but it might be worth discussing with a physician. I find that if you are seeing many physicians, and getting prescribed different meds from each, there is no "overall overseer" to make sure they are not interacting negatively. Hope this insight helps, and hope she finds some degree of relief. Please post updates as you can.

     
    Reply With Quote
    Old 02-19-2016, 11:57 PM   #3
    Twirlytwix
    Newbie
    (female)
     
    Join Date: Feb 2016
    Location: Uk
    Posts: 2
    Twirlytwix HB User
    Re: Newbie seeking advice.

    Thanks for your reply Prizm, I think you are right in that she needs an 'overall overseer'. Neither she nor I have really thought she has all these unrelated conditions and every 'new' diagnosis has me rolling my eyes!

    I think I will recommend that she makes an appointment with GP (easier said than done) and gets a referral to a Rheumatologist. I think there are consultants who weren't even born the last time she saw a Rheumatologist.

     
    Reply With Quote
    Old 02-22-2016, 08:08 AM   #4
    prizm 2000
    Junior Member
    (male)
     
    Join Date: Feb 2016
    Posts: 15
    prizm 2000 HB User
    Re: Newbie seeking advice.

    Please keep us posted as you have opportunity. Praying that you will find the right medical coordinator... take all the meds and records with you when you go, and perhaps he/she can review and see if some of the meds are part of the problem. A person can get toxic levels when on so many different meds without them being coordinated by one physician. There's an answer out there...keep seeking!!

     
    Reply With Quote
    Reply Reply




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:35 AM.





    © 2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!